MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. AUTOCLAVABLE CAMERA HEAD

SHIRAKAWA OLYMPUS CO., LTD. AUTOCLAVABLE CAMERA HEAD
Model Number OTV-S7H-NA-10E
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that while using the autoclavable camera head, the customer observed completely dead / dark image.There were no reports of patient harm or impact associated with the event.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer¿s allegation of no image was confirmed.The investigation revealed no endoscopic image (black screen only) and a defective coupler unit.The coupler was too loose and out of axis.Additionally, the cable unit and the coupler unit were faulty and were replaced.Additional information has been requested regarding this event.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Since the device is more than 15 years old, the device history record was unable to be reviewed.However, olympus only releases products to market that meet all manufacturing specifications and final.Based on the results of the investigation it is likely the lack of image was caused by a faulty cable.It is likely the cable is damaged due to user handling.The occurrence of the reported problem can be prevented by adhering to the instructions for use (ifu) which states the following: ¿never excessively bend, pull, twist, coil, squeeze, or crush the camera cable.Doing so could damage the camera cable.¿ olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Follow up was conducted with the customer and the following procedural/patient information was reported.Concomitant medical products were reported (d)(10).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information provided by the customer.Mfr report # 3002808148-2023-01685.Patient identifier: (b)(6).Additional information provided by the customer: follow up was conducted with the customer and the following procedural/patient information was reported.Concomitant medical products were reported (d)(10) -cv-190, sn (b)(6) & clv-190, sn (b)(6).

Brand Name
AUTOCLAVABLE CAMERA HEAD
Common Device Name
CAMERA HEAD
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16429528
Report Number3002808148-2023-01685
Device Sequence Number5297410
Product Code GCJ
UDI-Device Identifier04953170141805
UDI-Public04953170141805
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K043275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTV-S7H-NA-10E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer03/14/2023
04/14/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date04/07/2023
04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLV-190 SN (B)(6); CV-190, SN (B)(6)
Patient SexUnknown